Hail, Los Alamos
- When
- June 22, 12:30 PM MST
- Where
- Los Alamos County, 2 mi S of Los Alamos
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.850, -106.317
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 22, 2:02 AM MST, 10 hours 28 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 302 AM MDT THU JUN 22 2006 CORRECTED TO GIVE MORE DETAIL ON MOISTURE SURGE. .DISCUSSION...WELL...A LITTLE LOW LEVEL MOISTURE HAS MADE IT ALL THE WAY WEST TO PORTIONS OF THE RIO GRANDE VALLEY THANKS TO A BACK DOOR FRONT/MCC OUTFLOW COMBO THAT SWEPT PRETTY QUICKLY S AND WWRD OVERNIGHT. BUT THE WESTERN PORTION OF IT IS PRETTY SHALLOW AND DEWPOINTS SHOULD MIX WELL BACK DOWN INTO THE MID 20S TO LOW OR MID 30S THIS AFTERNOON...SO ANY CONVECTION THAT DEVELOPS W OF THE CENTRAL MTN CHAIN...WHICH SHOULD BE PRETTY MEAGER N OF CATRON AND SOCORRO COUNTIES...SHOULD BE TOTALLY OR MOSTLY DRY TODAY. STILL EXPECT ADDITIONAL WEAK TO MODERATE LOW LEVEL MOISTURE INTRUSIONS S AND WWRD ACROSS AT LEAST THE EASTERN HALF TO TWO THIRDS OF THE STATE TONIGHT AND PERHAPS AGAIN FRI NIGHT. THIS TO BE SOMEWHAT DETERMINED BY AMOUNT AND LOCAGTION OF CONVECTION. GFS SHOWING WHAT APPEARS TO BE A STRONGER SURGE SUNDAY NIGHT...WESTERN EDGE OF WHICH SHOULD SURGE EVEN WEST OF THE DIVIDE. SO THE DEMARCATION ZONE BETWEEN DRY...WET/DRY AND WET TSTMS SHOULD SHIFT SOMEWHAT FARTHER WESTWARD OVER THE NEXT 48 TO POSSIBLY 72 HOURS...THEN FARTHER WEST STILL BY MONDAY IF GFS CAN BE BELIEVED. WE WILL SEE. ONE THING IS CERTAIN...WE DESPERATELY NEED SOME MOISTURE. ONE OF SEVERAL BIG CONCERNS IS JUST HOW MUCH DOWNWARD WILL AFTERNOON DEWPOINTS DROP AS THAT WILL HELP DETERMINE HOW WET STORMS WILL BE. AM STAYING WITH PREVIOUS STRONG TSTM GRIDS COVERAGE AREA AS IT SEEMS REASONABLE AND LATEST SPC SLIGHT RISK SEVERE STORM COVERAGE MIRRORS IT CLOSELY. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 95 55 95 56 / 0 0 0 5 GALLUP.......................... 93 46 91 48 / 0 0 5 5 GRANTS.......................... 91 50 90 51 / 0 5 5 10 GLENWOOD........................ 96 56 96 58 / 0 5 10 10 CHAMA........................... 82 40 85 42 / 10 20 10 10 LOS ALAMOS...................... 84 54 84 55 / 10 10 20 10 RED RIVER....................... 74 42 75 42 / 20 30 30 10 TAOS............................ 86 48 84 48 / 10 20 20 10 SANTA FE........................ 89 56 86 55 / 10 20 10 10 SANTA FE AIRPORT................ 91 57 87 57 / 10 20 10 10 ESPANOLA........................ 94 54 92 54 / 10 20 10 10 ALBUQUERQUE HEIGHTS............. 93 66 91 66 / 10 10 10 20 ALBUQUERQUE VALLEY.............. 94 62 93 63 / 10 10 10 20 ALBUQUERQUE FOOTHILLS........... 92 62 90 62 / 10 10 10 20 ALBUQUERQUE WEST MESA........... 92 63 91 61 / 10 10 10 20 SOCORRO......................... 95 62 92 62 / 10 10 10 20 SANDIA PARK/CEDAR CREST......... 87 54 85 53 / 10 10 20 20 MORIARTY/ESTANCIA............... 87 54 87 55 / 10 20 20 20 CARRIZOZO....................... 93 57 91 59 / 10 10 20 20 RUIDOSO......................... 81 52 79 53 / 20 10 30 30 RATON........................... 85 52 83 51 / 30 40 20 10 LAS VEGAS....................... 83 51 81 51 / 20 30 20 10 ROY............................. 83 57 80 58 / 20 40 20 10 CLAYTON......................... 84 60 83 61 / 20 40 20 10 SANTA ROSA...................... 89 60 87 61 / 20 20 10 10 TUCUMCARI....................... 91 64 89 65 / 20 40 20 10 FORT SUMNER..................... 91 64 87 64 / 20 20 10 10 CLOVIS.......................... 90 64 88 64 / 20 30 20 10 PORTALES........................ 91 64 89 65 / 20 30 10 10 ROSWELL......................... 96 68 91 67 / 10 10 10 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 43
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT THU JUN 22 2006 NMZ001>021-026-231200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PORTIONS OF THE NORTHEAST HIGHLANDS...NORTHEAST PLAINS AND EAST CENTRAL PLAINS. THE AREA IS PRIMARILY NEAR AND EAST OF A LINE FROM RATON TO FORT SUMNER TO MILNESAND. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. A FEW THUNDERSTORMS MAY ALSO PRODUCE GUSTY MICROBURST WINDS BETWEEN 40 AND 50 MPH ALONG THE CENTRAL MOUNTAIN CHAIN...AS WELL AS IN THE WEST CENTRAL AND SOUTHWEST MOUNTAINS. THE STORMS WILL BE MAINLY DRY WEST OF THE CENTRAL MOUNTAIN CHAIN SO LIGHTNING STRIKES MAY CREATE FIRE STARTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SUNDAY AND MONDAY AFTERNOONS AND EVENINGS...THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS TO DEVELOP IN THE NORTHEAST HIGHLANDS...NORTHEAST PLAINS AND EAST CENTRAL PLAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... THIS AFTERNOON AND THIS EVENING...SPOTTER ACTIVATION MAY BE REQUIRED IN COLFAX...MORA...SAN MIGUEL...QUAY...CURRY...ROOSEVELT...HARDING AND UNION COUNTIES AS WELL AS EASTERN GUADALUPE COUNTY AND EASTERN DE BACA COUNTY. SUNDAY AND MONDAY AFTERNOONS AND EVENINGS...SPOTTER ACTIVATION MAY BE REQUIRED IN NORTHEAST AND EAST CENTRAL AREAS. 43
The Albuquerque radar (KABX), 90 km away, was scanning. The volume nearest the first event began at 19:28 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510842, 5510843.